|Critical Red blood cells
Jan 6, 2004
Dear Dr. Frascino,
My mom just got done doing 4 months of chemo. Her white and red blood cells were in the critical mark. She recently had a blood transfution done and now the white blood cells are in the 30s which is alot better. But her red is still critical. She has been getting the procreat shots each week. but dosnt seem to be helping. her doctor says the only thing is the shots that will help. Please is there somthing else we can do to help my mom. somthing she can eat or a vitamin anything to help her out. Thankyou very much for your time. Debbie
Response from Dr. Frascino
Chemotherapy kills (or drastically decreases the production) of certain cells. It's directed at the rapidly multiplying cancer cells, but other cells get hit along the way. These other cells often include blood cells (red cells, white cells, and platelets). Hopefully now that your mother's cycle of chemo has ended, her blood cells will begin to recover.
Procrit is extremely helpful in stimulating the production of new red blood cells in the bone marrow (where red blood cells are made). Certainly, a variety of vitamins and nutrients (iron, etc.) are needed for optimal production of new red blood cells. Whether or not your mom would benefit from supplementation depends on her diet and lab results. Without additional information, including reviewing her lab work, I cannot give you specific recommendations, but her oncologist (cancer specialist) should be able to do so. Continue with the Procrit injections, as your mom's anemia would probably be much more severe without it. Watch for improvement off chemo, and if that's not happening, ask her doctor why.
- Hpv After Sucking Penis Sign Of HIV AIDS
- Itchy Scrotum After Getting Scratched Sign Of HIV AIDS
- Pain In Penis After Getting Scratched Worried I Have HIV
- Sore On Tongue After Touching Dried Semen Worried I Have HIV
- Tingling Lips After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- White Bumps On Penis After Masturbation Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.